Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have red rashes on penis glands, appears and disappears automatically. What could it be?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4122 Questions
red rashes on penis glans appears and dissappers automatically
Posted Sun, 11 Aug 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later

Welcome and thanks for posting your query to XXXXXXX

As per your problem you have red rashes on penis glans appears and disappears automatically.

In your query you have not mentioned certain important points regarding your problem such as:
- Since how long the problem is present.

- Any history of discharge from the same.

- any associated symptom of pain, burning or irritation over the same.

- Any use of soaps, shower gels or any chemicals over the area.

- Your marital status/sexual active status and so XXXXXXX of condoms or any lubricants.

Now as I can get your brief query you are young man of 27 years so the most common cause of this kind of redness is just a normal phenomenon.

You should know the fact that our penile skin is the thinnest skin on the body. It is such a thin skin that even the blood vessels are directly visible over it. This redness of the blood vessels is many times confused with some kind of skin problems such as red rash or related thing. In your case also this redness can be due to this simple normal phenomenon of the human penile skin.

Now if there is mild irritation then it can be just a hygiene related feature.To explain you medically and scientifically, in uncircumcised males there can be deposition of smegma over the glans penis. Smegma is the normal secretion over glans penis in uncircumcised males.
Along with this there can be retention of urine between two tightly apposed surfaces of glans penis and skin of prepuce. When this area is infrequently and inadequately separated and/or inappropriately bathed, it leads to frictional trauma over the surface of glans penis. Adding to it, the thinnest skin of the body over glans is also sensitive to the friction plus the chemicals in day to day life. All these factors also lead to the kind of problem which you are facing.

Mild to moderate redness is quite common in this area because of the friction during sexual intercourse or due to masturbation also. Even the condoms are known to produce redness because of the rubber content as well as certain chemicals on the condoms as lubricants and as fragrance.

In your case if there is more of redness with burning or any time if you have felt any irritation and itching of high grade then it indicates us towards some infection. But as I can get from your history that the red rash appears and disappears automatically, so this seems to be unlikely.

I would suggest you that as you are uncircumcised male so clean the genital area 2 times thoroughly and gently by retracting your prepuce completely backwards.
this will reduce the present symptoms as well as help us in future also.

Lastly kindly reassure yourself for this simple problem which can be taken care of by simple meticulous methods.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology and Sexually Transmitted Diseases)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor